Progablin drug

Tracie
Tracie Member Posts: 50
edited 15. Jan 2020, 11:24 in Say Hello
Hi everyone newbie here. Just been diagnosed with osteoarthritis in my neck hands wrists knees n feet oh and elbows so painful due to car accident with bulging discs. I take naproxen n amitriptyline just increased progablin feels like my pain has got worse n awful side effects. Has anyone else experienced this with this drug? Gosh throbbing n stinging is horrible. Going back to my dr given extra doze a month can't take anymore .need to slowly come of it.have been taking low dose for 5 years .
Tracie 😥

Comments

  • dreamdaisy
    dreamdaisy Member Posts: 31,557
    edited 30. Nov -1, 00:00
    I haven't taken pregabaln but I know from reading on here that others have had trouble with side effects which have eventually subsided as the body gets used to the new drug. It does not remove all the pain because nothing does and it always comes back because it always will.

    Pain is part-and-parcel of OA, especially at this time of year with the cold, damp and stormy weather. Pain relief relieves very little in terms of touching the deeper hurt, it merely dulls the outer edges. It is more helpful to keep yourself distracted, the pain always worsens when we focus on it. It is always going to be there which is very hard to accept let alone live with but it is a fact of arthritic life. DD
    Have you got the despatches? No, I always walk like this. Eddie Braben
  • stickywicket
    stickywicket Member Posts: 26,327
    edited 30. Nov -1, 00:00
    I'm sorry about the increased pain and the pregabalin side-effects. I think you're doing the right thing in going back to your GP for advice.

    If you like you can read other posts on pregabalin here https://arthritiscareforum.org.uk/search.php?keywords=pregabalin&terms=all&author=&sc=1&sf=all&sk=t&sd=d&sr=posts&st=0&ch=300&t=0&submit=Search

    As DD says, it can be a bad time of year for OA but, if we can sit it out, we know it will improve somewhat when the sun emerges again.
    If at first you don't succeed, then skydiving definitely isn't for you.
    Steven Wright
  • moderator
    moderator Moderator Posts: 4,088
    edited 30. Nov -1, 00:00
    Hi Tracie,

    I can see you are having a bad time at the moment. You will find that any type of arthritis can 'flare'. This is how we describe when symptoms suddenly, maybe very sudden or over days, get worse and don't go away with your usual pain regime.

    You need to be extra nice to yourself, a duvet day if you are at home, watch a favourite movie, read a good book that kind of thing.

    You are even allowed to feel sorry for yourself, not for long, but it's oK to admit life is not treating you well just now.

    Then give yourself a virtual hug from me and plan a few good distraction techniques to help yourself out of it. If you need help on that score check out this part of the versus arthritis website

    https://www.versusarthritis.org/about-arthritis/managing-symptoms/managing-your-pain/


    Your pain will lessen, it might not be quite as good as before the flare but it will improve

    Take care
    Yvonne x
  • Tracie
    Tracie Member Posts: 50
    edited 30. Nov -1, 00:00
    Thank you so much for all your thoughts. Dr has agreed for me to slowly wean off progablin. At least I tried. I feel your all so right distraction and being gentle with ourselves
    Dr said this time of year is hardest for arthritis. Roll on spring n warmer weather.

    Best wishes and hugs
    Tracie x
  • dreamdaisy
    dreamdaisy Member Posts: 31,557
    edited 30. Nov -1, 00:00
    It can be very hard but the bad times pass, they always have and always will. Don't forget we get it because we've got it. DD
    Have you got the despatches? No, I always walk like this. Eddie Braben